Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 16, NWS Reno, NV

November 11, 2007Washoe County, Nevada; Modoc County, California

NWS Reno, NV issued this wind advisory at Nov 11, 2007, 1:40 PM PST for Washoe County, Nevada; Modoc County, California. It took effect at Nov 12, 2007, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 1:40 PM PST (21:40 UTC)
In effect from
Nov 12, 2007, 10:00 AM PST
Expired
Nov 12, 2007, 8:26 PM PST
In force
10 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 112140
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
140 PM PST SUN NOV 11 2007

CAZ070-NVZ005-121200-
/O.NEW.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
140 PM PST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. 

A STRONG JETSTREAM WILL PUSH INTO THE PACIFIC NORTHWEST ON
MONDAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA.
EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND
PRONE AREAS ALONG THE WARNER MOUNTAINS AND IN SURPRISE VALLEY MAY
SEE LOCAL GUSTS TO 50 MPH.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

NVZ004-120100-
/O.CON.KREV.LW.Y.0022.000000T0000Z-071112T0100Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
140 PM PST SUN NOV 11 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH
WILL CAUSE ROUGH CHOP ON PYRAMID LAKE TODAY. SMALL BOATS WILL BE
PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL
CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 120054
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
454 PM PST SUN NOV 11 2007

NVZ004-120200-
/O.EXP.KREV.LW.Y.0022.000000T0000Z-071112T0100Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
454 PM PST SUN NOV 11 2007

...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. 

WINDS HAVE DECREASED OVER PYRAMID LAKE AND ARE FORECAST TO REMAIN
LIGHT THROUGH TUESDAY.

$$

CAZ070-NVZ005-120900-
/O.CON.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
454 PM PST SUN NOV 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY.

A STRONG JET STREAM WILL PUSH INTO THE PACIFIC NORTHWEST ON
MONDAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA.
EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND
PRONE AREAS ALONG THE WARNER MOUNTAINS AND IN SURPRISE VALLEY MAY
SEE GUSTS TO 50 MPH.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 120832
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1232 AM PST MON NOV 12 2007

CAZ070-NVZ005-130000-
/O.CON.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
1232 AM PST MON NOV 12 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

A STRONG JET STREAM WILL PUSH INTO THE PACIFIC NORTHWEST
TODAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA AND
NORTHEAST CALIFORNIA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH ARE EXPECTED ALONG THE WARNER MOUNTAINS...IN SURPRISE
VALLEY AND IN WIND PRONE AREAS NORTH OF GERLACH. FURTHER
SOUTH...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
ARE EXPECTED THROUGH EARLY EVENING. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO

BENINATO
000 
WWUS75 KREV 122255
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
255 PM PST MON NOV 12 2007

CAZ070-NVZ005-130600-
/O.CON.KREV.WI.Y.0016.000000T0000Z-071113T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
255 PM PST MON NOV 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG GUSTY WINDS ASSOCIATED WITH A TROUGH OF LOW PRESSURE MOVING
INTO NORTHERN CALIFORNIA...WILL SPREAD EAST THROUGH THE LATE
AFTERNOON AND EARLY EVENING HOURS. THESE GUSTY WINDS WILL MOVE
INTO NORTHEAST CALIFORNIA AND FAR NORTHWEST NEVADA BY EARLY
EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED ALONG THE WARNER MOUNTAINS...IN SURPRISE VALLEY AND
IN WIND PRONE AREAS NORTH OF GERLACH. FURTHER SOUTH...SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH
THE EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 130426
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
826 PM PST MON NOV 12 2007

CAZ070-NVZ005-130530-
/O.CAN.KREV.WI.Y.0016.000000T0000Z-071113T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
826 PM PST MON NOV 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

SOUTH TO SOUTHWEST WINDS ACROSS THE SURPRISE VALLEY AND NORTHERN
WASHOE COUNTY HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO 30 MPH
OVER THE RIDGES.

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 1:30 PM PST, 10 minutes earlier.

Area forecast discussion, Nov 11, 1:30 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
130 PM PST SUN NOV 11 2007

.SHORT TERM...

FLOW HAS TURNED MORE NELY ACROSS THE CWA IN THE WAKE OF UPPER WAVE
PASSAGE TODAY. THIS UPSLOPE FLOW COMBINED WITH SUFFICIENT MOISTURE
IN THE -12 TO -18C LEVELS AND SOME SLIGHT INSTABILITY HAS HELPED
SHOWERS PERSIST ACROSS MONO-MINERAL COUNTIES. SATELLITE SHOWING
GOOD TEXTURE TO THE CLOUDS...INDICATIVE OF INSTABILITY. BASED ON
LATEST RUC MOISTURE FIELDS...PRECIP THERE SHOULD BEGIN TO WIND
DOWN BETWEEN 00-03Z. SNOW LEVELS WILL FALL TO NEAR 6500 FT...1-3
INCHES ACCUM EXPECTED...3-5 INCHES IN THE HIGHER TERRAIN ABOVE 8000
FT. WEBCAMS SHOWING PTYPE TURNED OVER TO SNOW AT MAMMOTH LAKES AS
OF 2050Z...AND SPOTTER JUST CALLED WITH 2 INCHES IN THE TOWN OF
MAMMOTH.

ONCE THIS SYSTEM MOVES ON TO THE EAST...SKIES SHOULD CLEAR
OVERNIGHT WITH SHORTWAVE RIDGING PASSING THROUGH. WILL CONTINUE
PATCHY FOG WORDING IN THE VALLEY AREAS...INCLUDING TRUCKEE/TAHOE...
WITH HEIGHTENED LEVELS OF GROUND MOISTURE FROM RECENT RAINFALL
AND LIGHT WINDS.

HOWEVER THIS QUIESCENCE IS SHORT LIVED...AS POTENT JET STREAK
MOVES ONSHORE NEAR COASTAL WA/OR MONDAY. ASSOC WITH THIS
SYSTEM...LOW LEVEL FRONTOGENESIS MAY HELP GENERATE SCT SHRA ACROSS
THE FAR NRN ZONES MON NIGHT INTO TUES. SREF PROBABILITY OF PRECIP
CHARTS INDICATE THE BEST CHCS FOR PRECIP ARE IN THIS PERIOD. OF
MORE SIGNIFICANCE WILL BE THE INCREASING WIND FIELDS MON INTO
TUES. GFS 700MB FLOW ROCKETS UP TO 60KTS OR SO BY 0Z/TUES ACROSS
THE OR/NV BORDER...CLOSE TO 30-40KTS NEAR RNO. HOWEVER...HAVE
NOTED THAT MIXING DEPTH IN THE FORECAST SOUNDINGS IS LIMITED/BELOW
700MB SUCH THAT FULL MOMENTUM TRANSFER MAY NOT OCCUR. WITH THAT
SAID...HAVE INCREASED WINDS ACROSS NRN WASHOE COUNTY AND MODOC/LASSEN
COUNTIES MON AFTN INTO TUES. GUSTS MAY APPROACH ADVISORY CRITERIA
(45 MPH) DURING THIS PERIOD...AND GIVEN THE PRESENCE OF A STRONG
INVERSION 700MB IN THE GFS OVER THE NORTHERN SURPRISE VALLEY...
WILL POST A WIND ADVISORY FROM 18Z/MON-06Z/TUES FOR CAZ070 AND
NVZ005.

NOT EXACTLY A HIGH CONFIDENCE FORECAST TUESDAY INTO WEDNESDAY
WITH ENHANCED 500MB HEIGHT SPREADS DURING THE PERIOD ASSOC WITH
PERTURBATIONS/WAVES WITHIN FAST ZONAL FLOW. THEREFORE I HAVE TAKEN
A MORE CAUTIOUS APPROACH WITH THIS SECTION OF THE FORECAST...NOT
MAKING MANY SIGNIFICANT CHANGES TO ONGOING FORECAST. EXPECT CHCS
FOR SHRA ACROSS THE NRN ZONES ASSOC WITH SMALL SCALE WAVES WITHIN
THE FAST WESTERLY FLOW. MORE OF A RIDGING PATTERN OVER SRN ZONES
SHOULD KEEP THOSE AREAS MOSTLY DRY.

CS

.LONG TERM...THURSDAY THROUGH SUNDAY...

ON THURSDAY THE MODELS BRING A WEAK SHORTWAVE THROUGH THE PACIFIC
NW. THIS IS AHEAD OF A MORE POWERFUL SYSTEM IN THE GULF OF ALASKA.
THE GFS IS DEEPER WITH THIS SYSTEM THAN ARE THE ECMWF AND
CANADIAN. EACH MODEL HOWEVER HAS A SIMILAR PLACEMENT OF THE UPPER
LOW. ON FRIDAY THE MODELS KEEP THIS SYSTEM NEARLY STATIONARY WITH
ZONAL FLOW ACROSS THE NE PACIFIC AND ACROSS THE NWRN CONUS.

ON SATURDAY THE MODELS FINALLY START TO BRING THE SYSTEM TO THE
SOUTH ALONG THE BRITISH COLUMBIA COAST.  AN INITIAL VORT MAX IS
PROGGED TO PUSH INTO THE WASHINGTON AND OREGON COAST BY 12Z SAT.
BY 12Z SUNDAY THE GFS SHOWS A COLD FRONT LINED UP ALONG THE NRN
CALIFORNIA COAST.  STRONG ZONAL FLOW REMAINS OVER THE WRN CONUS WITH
700 MB WINDS NORMAL TO THE FRONT.  THIS WILL PUSH THE FRONT THROUGH
ON SUNDAY.

WITH THE PROGRESSIVE PATTERN...AND THE VARIOUS VORT MAXIMA MOVING
ACROSS SRN OREGON...HAVE CONTINUED WITH A SLIGHT CHC OF SHRA OVER
THE FAR NRN KREV ZONES EACH DAY OF THE EXTENDED.  IF IT LOOKS AS IF
THE UPPER TROUGHS WILL DEEPEN MORE THAN EXPECTED THEN THE AREA OF
PRECIP CAN BE EXTENDED TO THE SOUTH.  TEMPERATURES THURSDAY THROUGH
SUNDAY WILL BE AROUND 5 DEGREES ABOVE NORMAL.  OHARA

&&

AVIATION...

MAINLY VFR CONDITIONS WILL CONTINUE THROUGH MONDAY.  ISOLD SHSNRA
OVER SRN MONO COUNTY TIL 23Z TODAY.  ALSO...WITH THE MOIST GROUND
ACROSS THE REGION...FZFG CAN BE EXPECTED IN ERN SIERRA VALLEYS
OVERNIGHT.  PATCHY FOG IS ALSO POSSIBLE IN SOME OF THE COLDER
VALLEYS OF WRN NEVADA.  THE FZFG SHOULD DISSIPATE BY 14Z.  OHARA

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 5 PM PST THIS AFTERNOON FOR NVZ004.
     WIND ADVISORY 10 AM MONDAY MORNING TO 10 PM MONDAY EVENING FOR
     NVZ005.
CA...WIND ADVISORY 10 AM MONDAY MORNING TO 10 PM MONDAY EVENING FOR
     CAZ070.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Nov 11, 8:45 AM PST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
845 AM PST SUN NOV 11 2007

CAZ072-073-NVZ002-003-111900-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...
GARDNERVILLE
845 AM PST SUN NOV 11 2007

...WINTRY WEATHER CONTINUES ACROSS THE REGION THIS MORNING...

SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL GRADUALLY DIMINISH
ACROSS THE TRUCKEE-TAHOE AREA THROUGH 11 AM PST. SNOW LEVELS WILL
BE AROUND 6000 FEET...WITH TOTAL ACCUMULATIONS OF AN INCH OR LESS
EXPECTED. ABOVE 7000 FEET 2 TO 4 INCHES OF ACCUMULATION IS
FORECAST. IN ADDITION...AREAS OF FOG AND LOW CLOUDS WILL AFFECT
LOCATIONS ABOVE 6000 FEET. TRAVELERS THROUGH THE MOUNTAIN PASSES
INCLUDING I-80 SHOULD EXPECT REDUCED VISIBILITIES AND SNOW COVERED
SPOTS. VISIBILITIES BELOW ONE MILE HAVE BEEN REPORTED AT TRUCKEE
AND SOUTH LAKE TAHOE.

FURTHER SOUTH INTO THE ALPINE AND MONO COUNTY AREAS OF EASTERN
CALIFORNIA...SCATTERED RAIN AND SNOW SHOWERS WILL INCREASE IN
COVERAGE THIS MORNING LASTING INTO EARLY AFTERNOON. INITIALLY SNOW
LEVELS THIS MORNING WILL BE ABOVE 7500 FEET...HOWEVER THEY WILL
LOWER TO NEAR 6500 FEET BY AFTERNOON. ACCUMULATIONS OF AROUND AN
INCH ARE POSSIBLE NEAR 7000 FEET...WITH 2 TO 4 INCH AMOUNTS IN THE
HIGHER TERRAIN.

THOSE WITH TRAVEL PLANS SHOULD CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

CS

HTTP://WEATHER.GOV/RENO
Special weather statement, Nov 11, 11:22 AM PST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1122 AM PST SUN NOV 11 2007

CAZ073-112300-
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1122 AM PST SUN NOV 11 2007

...SHOWERS CONTINUE THIS AFTERNOON OVER ALPINE AND MONO COUNTIES...

RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF SOUTHERN
ALPINE AND MOST OF MONO COUNTY IN EASTERN CALIFORNIA THIS
AFTERNOON. SNOW LEVELS WILL LOWER TO NEAR 6500 TO 7000 FEET...WHERE
SLUSHY ACCUMULATIONS OF AROUND 1 TO 3 INCHES ARE POSSIBLE. 3 TO 5
INCHES OF SNOW IS LIKELY ABOVE 8000 FEET...INCLUDING THE MAMMOTH
AND JUNE MOUNTAIN AREAS. THE PRECIPITATION WILL BE SHOWERY IN
NATURE...MEANING THAT SNOW ACCUMULATIONS WILL VARY WIDELY OVER
RELATIVELY SHORT DISTANCES.

IN ADDITION...THESE SHOWERS WILL PRODUCE BURSTS OF RAIN OR
SNOW THAT WILL LOWER VISIBILITIES TO BELOW ONE MILE. THOSE WITH
TRAVEL PLANS IN THE AREA...INCLUDING ON US HIGHWAY 395...SHOULD
CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CS

HTTP://WEATHER.GOV/RENO
Special weather statement, Nov 11, 1:38 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
138 PM PST SUN NOV 11 2007

CAZ073-120200-
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
138 PM PST SUN NOV 11 2007

...SHOWERS CONTINUE THIS AFTERNOON OVER ALPINE AND MONO COUNTIES...

RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF MONO COUNTY IN
EASTERN CALIFORNIA THIS AFTERNOON. SNOW LEVELS HAVE LOWERED TO
AROUND 6500 FEET...WHERE SLUSHY ACCUMULATIONS OF AROUND 1 TO 3
INCHES ARE POSSIBLE BY MID AFTERNOON. A TOTAL OF 3 TO 5 INCHES OF
SNOW IS LIKELY ABOVE 8000 FEET... INCLUDING THE MAMMOTH AND JUNE
MOUNTAIN AREAS. THE PRECIPITATION WILL BE SHOWERY IN NATURE...
MEANING THAT SNOW ACCUMULATIONS WILL VARY WIDELY OVER RELATIVELY
SHORT DISTANCES.

IN ADDITION...THESE SHOWERS WILL PRODUCE BURSTS OF RAIN OR SNOW THAT
WILL LOWER VISIBILITIES TO BELOW ONE MILE. ROADS COULD BECOME SLICK
SO MOTORISTS ARE URGED TO USE CAUTION. THOSE WITH TRAVEL PLANS IN
THE AREA...INCLUDING ON US HIGHWAY 395...SHOULD CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS
SITUATION.

OHARA

HTTP://WEATHER.GOV/RENO

Nearby

Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.